Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 233, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 17, 2007, 6:48 PM MDT for Deuel County, Garden County, Nebraska. It was in force for 57 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2007, 6:48 PM MDT (00:48 UTC)
- Expired
- Jun 17, 2007, 7:45 PM MDT
- In force
- 57 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Deuel County, NE, Garden County, NE
The radar
The North Platte radar (KLNX), 185 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 6:59 PM MDT | HAIL 1 | Lodgepole, NE | |
| Jun 17, 7:07 PM MDT | HAIL 0.88 | 8 Nnw Chappell, NE | HAILED FROM 807 PM TO 823 PM. ALSO HEAVY RAIN LEFT STANDING WATER IN FIELDS AND DITCHES 7 NORTH AND 3 W OF CHAPPELL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 3:01 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.8 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 509 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 3526 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 180049 SVRLBF NEC049-069-180145- /O.NEW.KLBF.SV.W.0233.070618T0048Z-070618T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 648 PM MDT SUN JUN 17 2007 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN DEUEL COUNTY IN THE PANHANDLE OF NEBRASKA... THIS INCLUDES THE CITIES OF...CHAPPELL...BIG SPRINGS... SOUTHEASTERN GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA... * UNTIL 745 PM MDT * AT 647 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES NORTHWEST OF CHAPPELL...AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES NORTH OF CHAPPELL BY 710 PM MDT... 6 MILES SOUTH OF INTERSECTION OF HIGHWAY 27 AND 9 MILE ROAD BY 725 PM MDT... WINDLASS HILL AND 8 MILES SOUTH OF ASH HOLLOW STATE HISTORICAL PARK BY 745 PM MDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT SUNDAY EVENING FOR WESTERN NEBRASKA. LAT...LON 4127 10288 4109 10287 4106 10207 4131 10208 $$ DDB
1 follow-up statement
000 WWUS53 KLBF 180122 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 822 PM CDT SUN JUN 17 2007 NEC049-069-180145- /O.CON.KLBF.SV.W.0233.000000T0000Z-070618T0145Z/ DEUEL NE-GARDEN NE- 722 PM MDT SUN JUN 17 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT FOR SOUTHEASTERN GARDEN AND NORTHERN DEUEL COUNTIES... AT 719 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR INTERSECTION OF HIGHWAY 27 AND 9 MILE ROAD...OR ABOUT 10 MILES NORTHEAST OF CHAPPELL...MOVING EAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 9 MILES NORTH OF HIGHWAY 30 MILE MARKER 100 BY 740 PM MDT... WINDLASS HILL AND 6 MILES SOUTH OF ASH HOLLOW STATE HISTORICAL PARK BY 745 PM MDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT SUNDAY EVENING FOR WESTERN NEBRASKA. LAT...LON 4127 10288 4109 10287 4106 10207 4131 10208 $$ DDB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 5:03 PM MDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jun 17, 5:03 PM MDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 603 PM CDT SUN JUN 17 2007 .UPDATE... HAVE ALLOWED THE WIND ADVISORY TO EXPIRE. WINDS REMAIN CLOSE TO ADVISORY CRITERIA BUT WILL GENERALLY STAY BELOW ADVISORY CRITERIA. WINDS WILL GET LIGHTER IN THE VICINITY OF THE FRONT TONIGHT WITH NORTHERLY COMING INTO THE AREA BEHIND THE FRONT. REST OF FORECAST REMAINS ON TRACK. && .PREV DISCUSSION... /ISSUED 300 PM CDT SUN JUN 17 2007/ SYNOPSIS... A SFC LOW IS FORMING ACROSS NW NEB AS PROGGED BY THE NAM. THE NAM12 MODEL MAY BE OVER FCSTING MOISTURE POOL ACROSS THE PANHANDLE. OTHERWISE PAC COLD FRONT WAS PUSHING THRU CNTL WY...STG WAA WAS AIMED AT SWRN SD WHERE CONVECTIVE INITIATION IS EXPECTED TO OCCUR MID AFTN...THE CANADIAN COLD IS JUST NORTH OF KCPR AND DROPPING SLOWLY SOUTH. SUBTROPICAL MOISTURE WAS OUT AHEAD OF THE SFC LOW. AT 19Z CONVECTION WAS FIRING BETWEEN KCYS AND KBFF. DISCUSSION... FLASH FLOOD WATCH APPEARS TO BE ON TARGET. THE 18Z HPC QPF WAS FINGERING PARTS OF NCNTL NEB NOT INCLUDED IN THE WATCH. THEIR TAKE IS A LITTLE FARTHER SOUTH THAN BLENDED MODEL DATA INDICATES. 18Z NAM12 WILL CONFIRM THE FCST SOMEWHAT. A COUNTY OF TWO MAY NEED TO ADDED. OTHERWISE SVR WX POTENTIAL DEVELOP LATE THIS AFTN/EARLY EVENING WITH A CONVECTIVE COMPLEX DEVELOPING OVER THE SRN NEB PANHANDLE. ATMOSPHERIC STATE CLEARLY IMPLIES WIND DAMAGE INITIALLY WITH THE COMPLEX QUICKLY BECOMING OUTFLOW DOMINANT. PRESUMABLY MOISTURE WILL BE SUFFICIENT FOR HEAVY RAIN ACROSS DEUEL AND KEITH COUNTIES BEFORE DISSIPATING EARLY THIS EVENING. THEN...BY 01-03Z DEEP CONVECTION SHOULD BE FIRING ACROSS NW NEB. DEVELOPMENT IS EXPECTED TO BE MOSTLY LINEAR AND SEVERE AT THE OUTSET BEFORE BECOME MULTICELL IN NATURE LATER TONIGHT. THE FLOOD WATCH EXTENDS WELL EAST OF THE NAM12/GFS QPF SOLNS AS THE MODELS APPEAR TO BE SHUTTING OFF TOO QUICKLY. LIKELY THE RESULT FORCING DECREASING. FCST IS FOR THE ONGOING CONVECTIVE COMPLEX TO DIMINISH VERY GRADUALLY AND THE HPC FCST SHOWS THE MCS DRIFTING INTO CNTL NEB MONDAY MORNING AFTER SUNRISE. MONDAY THROUGH FRIDAY ...MONDAY MORNING TSTMS EXIT WITH COOLER STABLE AIR IN PLACE THROUGH TUESDAY AM. THE NAM AND GFS ARE LIFTING THE WARM FRONT NORTH BACK INTO SWRN NEB TUESDAY AFTN AND KEEPING IT BASICALLY STATIONARY THROUGH WEDNESDAY NIGHT. THE FCST IS FOR MOSTLY DIURNALLY FOCUSED TSTMS ALONG THAT FRONT TUESDAY AFTN/EVENING AND WEDS AFTN/EVENING. THE HPC SUGGESTED AN ORGANIZED MCS FOR WEDNESDAY NIGHT. SPC SUGGESTED WEDNESDAY AND THURSDAY WERE CONDITIONAL SEVERE WX FCST DAYS. THE OFFICIAL FCST CALL FOR MCS DEVELOPMENT LATE IN THE DAY OR AT NIGHT BOTH WEDNESDAY AND THURSDAY WITH FRIDAY DRY. SATURDAY AND SUNDAY...SLIGHT CHC POPS SATURDAY. THIS FOLLOWS THE HPC FCST. TEMPS...THE USUAL BLEND OF NAM12 2M TEMPS AND GUIDANCE THRU WEDS AND THEN HPC THURSDAY AND BEYOND. ALL INDICATIONS...THE GFS AND ECMWF ARE IN GOOD AGREEMENT...ARE WARM AIR WILL CONTINUE TO BUILD ACROSS THE ROCKIES TUESDAY AND BEYOND. 80S TO NEAR 90 ARE FCST EACH DAY. PRESUMABLY SUBTROPICAL MOISTURE RETURNS AND INTERACTS WITH THE WESTERLIES TO PRODUCE ACTIVE WEATHER AT TIMES. AVIATION... VFR WITH AREAS OF MVFR CAN BE EXPECTED THIS EVENING AS A LINE OF STRONG TO SEVERE THUNDERSTORMS MOVE ACROSS WESTERN AND NORTH CENTRAL NEBRASKA ALONG AND AHEAD OF COLD FRONT. THE COLORADO PORTION OF THE 274 TWEB MAY BE LEAST IMPACTED AND SHOULD REMAIN AT VFR CONDITIONS THROUGH THE NEXT 24 HOURS. CEILINGS COULD DROP TO AROUND 2500 FT AGL AND VSBYS BELOW A MILE IN THE STRONGEST STORMS WITH RESTRICTIONS MAINLY DUE TO HEAVY RAINFALL...THOUGH HAIL AND WIND GUST OVER 60 MPH WILL BE POSSIBLE THIS EVENING. PREVAILING WIND GUSTS UP TO 35 KTS OUTSIDE THUNDERSTORM AREA WILL BE POSSIBLE OVER EASTERN PORTIONS OF THE 264 AND 098 TWEB ROUTES WITH STRONG SOUTHERLY WINDS AHEAD OF THE APPROACHING COLD FRONT. LBF WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY UNTIL 23Z NEB ZONES 005>010-028-029...FLASH FLOOD WATCH TONIGHT NEB ZONES 005>010- 022>029-035>037-056-057. && .LBF WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR NEZ005>010-022>029- 035>037-056-057. && 75
Hazardous weather outlook, Jun 17, 2:38 PM MDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 338 PM CDT SUN JUN 17 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-181200- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 338 PM CDT SUN JUN 17 2007 /238 PM MDT SUN JUN 17 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. VERY MOIST SUBTROPICAL AIR WILL COMBINE WITH A FRONT MOVING THROUGH WESTERN AND NORTH CENTRAL NEBRASKA THIS EVENING AND TONIGHT TO PRODUCE THUNDERSTORMS. INITIALLY...SOME OF THE STORMS MAY CONTAIN LARGE HAIL AND DAMAGING WINDS BUT AS THE STORM MERGE BY MID EVENING...HEAVY RAINFALL WILL BECOME THE MAIN THREAT. THE MAIN AREA OF CONCERN FOR THE LARGE HAIL AND DAMAGING WIND GUSTS APPEARS TO BE WEST OF AN AINSWORTH TO IMPERIAL LINE THROUGH THE MID EVENING HOURS. THE HEAVIEST RAINFALL LOOKS TO FALL ALONG AND NORTH OF AN OGALLALA TO BURWELL LINE WHERE 2 TO 3 INCHES OF RAIN MAY BE POSSIBLE BY MONDAY MORNING...WITH LOCALLY HIGHER AMOUNTS UP TO 5 INCHES POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A TEMPORARY BREAK FROM THUNDERSTORM DEVELOPMENT IS POSSIBLE MONDAY BEHIND THE FRONT...BUT MOISTURE WILL RETURN TO THE REGION TUESDAY THROUGH MUCH OF NEXT WEEK. THE BOUNDARY SHOULD RETURN NORTH AS A WARM FRONT AND THIS WILL THE FOCUS FOR SEVERE THUNDERSTORM DEVELOPMENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT FROM THE PANHANDLE INTO PORTIONS OF WEST CENTRAL AND SOUTHWEST NEBRASKA THIS EVENING. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE) 13
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:47 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden, Keith | 58 min |
| Jun 17, 9:45 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 38 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.